Catalog Home Page

A new characteristic property of rich words

Bucci, M., De Luca, A., Glen, A. and Zamboni, L.Q. (2009) A new characteristic property of rich words. Theoretical Computer Science, 410 (30-32). pp. 2860-2863.

PDF - Authors' Version
Download (94kB)
    Link to Open Access version:
    *No subscription required


    Originally introduced and studied by the third and fourth authors together with J. Justin and S. Widmer (2008), rich words constitute a new class of finite and infinite words characterized by containing the maximal number of distinct palindromes. Several characterizations of rich words have already been established. A particularly nice characteristic property is that all 'complete returns' to palindromes are palindromes. In this note, we prove that rich words are also characterized by the property that each factor is uniquely determined by its longest palindromic prefix and its longest palindromic suffix.

    Publication Type: Journal Article
    Murdoch Affiliation: School of Chemical and Mathematical Science
    Publisher: Elsevier BV
    Copyright: 2008 Elsevier B.V.
    Item Control Page


    Downloads per month over past year